6 months in

Hello, just had my 2nd ruhmatoid appointment with the specialist. I am currently on prednisolone 5mg daily and 400mg hydroxy. I am having flares about 1/2 times a week. I have been advised to treat these flares with anti inflammatories and see how that goes. Has anyone else been advised to do that, how did you find it? He doesn't want to change the medication as I am quite young at 25 years old. Also had pins and needles for a few days on two occasions, anyone had this? I also wondered if people have tried changing their diet, any advise?? Thanks xx

3 Replies

oldestnewest
  • Sorry you are having to cope with all this at a young age. I wouldn't really want to say anything here that might contradict your rheumatologist because they are the people who see people with the variations of this spectrum day in day out and are usually best placed to know what is best for a long term treatment plan for their patients.

    Many of us have used anti-inflammatories to help keep the pain and inflammation down in order to give the DMARD, in your case Hydroxy, time to take effect hopefully. However I do hope that you have also been prescribed stomach protectors to take on a daily basis because Prednisolone and anti-inflammatories can have a nasty effect on your tummy otherwise and make you more prone to gastric ulcers?

    Food and drink-wise all I would advise is that you eat the most balanced diet that you can and avoid consuming processed foods, refined sugars and large amounts of alcohol where possible. I am sure that the healthier your lifestyle is the more likely you are to keep the RA in check and survive flares and drugs better too. It is also a really good idea to practice yoga and gentle exercise daily to keep your joints, blood vessels and nerves all moving.

    The pins and needles may well be the result of systemic inflammation but I would tell your rheumy or rheumy nurse as soon as possible because it can be a side effect of Hydroxy too I believe.

    Take care and I hope it all works very soon for you.

    Twitchy

  • Thanks for the reply, useful advice. I'm happy to go along with the advice of the rhumy as I know there can be side affects with the stronger medication. It's feels it's very much a case of trying different things and seeing what works, or doesn't!

    I've not been prescribed stomach protectors, this hasn't been mentioned to me at all... I will mention this and the pins and needles.

    From the appointment today I have been asked to have a blood test and then monthly blood tests so they can keep a check on what's going on, there is the possibility that they might increase my steroids if the inflammation comes back high.

    Thank you!!

  • Yes you definitely should be on good stomach protectors. Suggest you buy some Rantidine/ Zantac over the counter straight away asking advice from pharmacist about this. Then get prescription for a PPI off your nurse or GP. I wasn't told to take them with NSAIDs and can't take any anti Inflammatories for long now without getting bad gastritis. So it is pretty important. Tx

You may also like...